Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 25, 2024, 6:34 PM CDT for Cedar County, Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2024, 6:34 PM CDT (23:34 UTC)
- Expired
- Apr 26, 2024, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WGUS53 KSGF 252334
FFWSGF
MOC039-217-260600-
/O.NEW.KSGF.FF.W.0010.240425T2334Z-240426T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
634 PM CDT Thu Apr 25 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Cedar County in southwestern Missouri...
Southeastern Vernon County in west central Missouri...
* Until 100 AM CDT Friday.
* At 634 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
El Dorado Springs, Stockton, Montevallo, Milo, Umber View Heights,
Filley, Wagoner, Olympia, Cedar Springs, Caplinger Mills, Arnica,
Bearcreek, Masters, Stockton Lake and Stockton State Park.
This includes the following low water crossings...
Clear Creek at Rebel Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3792 9406 3790 9407 3788 9382 3783 9381
3783 9366 3782 9363 3774 9363 3774 9362
3758 9362 3765 9406 3777 9437
FLASH FLOOD...RADAR INDICATED
$$
GH1 follow-up statement
563
WGUS73 KSGF 260557
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1257 AM CDT Fri Apr 26 2024
MOC039-217-260607-
/O.EXP.KSGF.FF.W.0010.000000T0000Z-240426T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar MO-Vernon MO-
1257 AM CDT Fri Apr 26 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING
FOR CEDAR AND SOUTHEASTERN VERNON COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3792 9406 3790 9407 3788 9382 3783 9381
3783 9366 3782 9363 3774 9363 3774 9362
3758 9362 3765 9406 3777 9437
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 3:38 PM CDT, 2 hours 56 minutes earlier. Its key messages:
- Multiple rounds of moderate to heavy rainfall and some storms will continue this afternoon into tonight, best coverage will be through early this evening. A risk for localized flooding will occur into early this evening.
- Risk of severe storms will occur Friday through Sunday night as multiple rounds of storms move through the region. Greatest severe threat appears to be Saturday evening and night.
- Heavy rain and the potential for flooding will continue to accompany the active weather period through this weekend.
Area forecast discussion, Apr 25, 3:38 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Springfield MO 338 PM CDT Thu Apr 25 2024 .KEY MESSAGES... - Multiple rounds of moderate to heavy rainfall and some storms will continue this afternoon into tonight, best coverage will be through early this evening. A risk for localized flooding will occur into early this evening. - Risk of severe storms will occur Friday through Sunday night as multiple rounds of storms move through the region. Greatest severe threat appears to be Saturday evening and night. - Heavy rain and the potential for flooding will continue to accompany the active weather period through this weekend. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 330 PM CDT Thu Apr 25 2024 An area of showers and a few thunderstorms continues to move east across the area this afternoon, mainly along and north of Highway 60. Precipitable water values are between 1 and 1.5 inches so the heavy showers and storms are very efficient rain producers. Overall these storms are weakening as they move east as the better instability remains off to the west, but locally heavy rainfall and a localized flooding risk into early this evening. An additional line of storms have developed across east central Kansas and will move southeast into the area this evening. The better instability axis will remain to west of the area so the line will be moving out of the better instability as it moves into the area. 0-3km bulk shear vectors will also be from west to east which will be parallel to the line and not perpendicular to the line which will make it more outflow dominant. Therefore, the line of storms will weaken as it moves southeast into the area. There could still be be some gusty winds and small hail with the line but overall expect it to weaken. Locally heavy rainfall will occur with the line and will have to watch any training in the line for a localized flooding risk late this afternoon into early this evening. Overall the storms should start to move off to the east and weaken early this evening but isolated activity will remain possible into the overnight hours. Additional storms will develop across Oklahoma and Texas this evening and likely develop into a line and move northeast into the area late tonight into Friday morning. A warm front will move north through the area tonight and on Friday, and instability will increase across the area behind the front. Damaging straight line winds will be possible with the line of storms especially with any bowing segments. Localized heavy rainfall and flooding will also be possible Friday where storms can train. The upper level trough will move northeast into the northern Plains on Friday along with a front moving east into eastern Kansas on Friday. The better upper level support will be north the area and the better coverage in storms will therefore be north of the area across northeastern Missouri into Iowa. If enough instability can recover behind the morning convection scattered storms should be able to develop along the front across eastern Kansas and move east. Larger hail to golf balls size and damaging winds will be the risks with the storms. Low level shear will start to increase Saturday evening as the low level jet increases and could lead to a risk for a few tornadoes. Coverage in storms could be limited and just how far east the storms make it are also in question as the front starts to move back to the east Friday night. The best potential for additional storms will be west of Highway 65 if not I-49. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Issued at 330 PM CDT Thu Apr 25 2024 The cold front will move back to the east across central Kansas and Oklahoma Saturday. A second upper level trough will move into the central Plains on Saturday. As the trough move east additional storms will develop across Kansas and Oklahoma along the front and move to the northeast. Most of the area will likely be dry through much of the day on Saturday as the better forcing and height falls remain to the west. As the front and trough moves east the storms will move off to the northeast into the western portions of the area Saturday evening and the rest of the area Saturday night into Sunday. These storms will be capable of producing damaging winds and large hail Saturday evening into Sunday. Low level shear will increase across the area Saturday evening and night with the approach of the trough therefore there will be a risk for a few tornadoes with this activity as well Saturday evening into Sunday morning. A line of storms will likely move through the area Sunday morning into the afternoon hours. The cold front will move through Sunday evening and night. Additional showers and storms will be possible on the front Sunday evening into Monday morning instability may be weak behind the morning storms and this activity should be sub severe. An upper level ridge will build over the area next week with above normal temperatures expected next week. The ensemble model members show a front stalling over the region during the middle of next week somewhere over the region. There are still questions on the exact locations, but there could be some periods of showers and storms along the front but still questions are the coverage and exact locations. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1225 PM CDT Thu Apr 25 2024 Showers and storms continue to track east across the area early this afternoon and will continue to track east through the rest of the afternoons. Coverage should start to decrease late this afternoon into this evening. Some isolated convection will remain possible this evening but not all locations will be affected. Additional more widespread showers and storms will move into the area late tonight into Friday morning. Ceilings will continue to lower into the MVFR and IFR levels this afternoon and continue through tonight. Gusty south to southeasterly winds will develop this afternoon and continue into Friday. && .CLIMATE... Issued at 1225 PM CDT Thu Apr 25 2024 Record High Minimum Temperatures: April 27: KSGF: 67/1899 April 28: KSGF: 68/1896 && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise CLIMATE...Wise
Hazardous weather outlook, Apr 25, 2:07 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 207 PM CDT Thu Apr 25 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 207 PM CDT Thu Apr 25 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Showers and few thunderstorms will continue to move across portions of the area this afternoon into early this evening mainly along and north of Highway 60. Additional isolated storms will be possible later this evening into the early overnight hours. Then a line of storms may move east into extreme southeastern Kansas and far southwestern Missouri late tonight into Friday morning. Locally heavy rainfall and localized flooding will continue to be be possible into early this evening. Damaging wind gusts and hail up to the size of quarters will be possible across extreme southeastern Kansas and far western Missouri late night into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A line of storms may be ongoing across the area Friday morning. Damaging wind gusts will be possible with this activity. Multiple rounds of storms will continue to track across the region at times from Friday afternoon into Sunday night. There will be the potential for severe weather with the storms Friday through the weekend. There is currently a Slight (2/5) risk for severe weather Friday and Saturday with an Enhanced (3/5) risk for our Kansas counties Saturday. All hazards will be possible each severe day. Heavy rainfall will also be possible with the storms and could lead to a localized flooding risk through the weekend. Portions of our CWA are in a Slight (2/4) risk for excessive rainfall and flooding through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Apr 25, 3:19 PM CDT, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
319 PM CDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM Flash Flood 2 WNW Clever 37.04N 93.51W
04/25/2024 Christian MO Law Enforcement
Highway 14 at the Spring Creek west of
Clever was reported flooded and impassable.
&&
FEHLocal storm report, Apr 25, 3:33 PM CDT, 3 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Springfield MO
333 PM CDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Flash Flood 1 NW Springfield 37.21N 93.30W
04/25/2024 Greene MO Law Enforcement
Several reports of significant street
flooding was received with roads impassable
due to heavy rainfall.
&&
FEHSpecial weather statement, Apr 25, 5:14 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
514 PM CDT Thu Apr 25 2024
MOZ066-067-078-252245-
Vernon MO-Cedar MO-St. Clair MO-
514 PM CDT Thu Apr 25 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CEDAR...SOUTH CENTRAL
ST. CLAIR AND SOUTHEASTERN VERNON COUNTIES THROUGH 545 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Stockton, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stockton Lake, Stockton, Montevallo, Olympia, Caplinger Mills,
Filley, Wagoner, and Arnica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3777 9417 3793 9365 3782 9362 3781 9363
3774 9363 3774 9361 3769 9361 3765 9410
TIME...MOT...LOC 2214Z 256DEG 34KT 3773 9397
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SoriaSpecial weather statement, Apr 25, 5:35 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Springfield MO
535 PM CDT Thu Apr 25 2024
KSZ073-097-MOZ066-067-077>079-089-252300-
Bourbon KS-Crawford KS-Vernon MO-Cedar MO-Polk MO-Barton MO-Dade MO-
St. Clair MO-
535 PM CDT Thu Apr 25 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BOURBON...
NORTHEASTERN CRAWFORD...NORTHERN BARTON...CEDAR...NORTHWESTERN
POLK...SOUTHERN ST. CLAIR...VERNON AND NORTHERN DADE COUNTIES THROUGH
600 PM CDT...
At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near El Dorado Springs to near Sheldon to near
Mulberry. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stockton Lake, Stockton State Park, Prairie State Park, Nevada,
Lamar, El Dorado Springs, Stockton, Humansville, Liberal, Sheldon,
Mulberry, Fair Play, Montevallo, Arcadia, Walker, Bronaugh, Jerico
Springs, Lamar Heights, Collins, and Moundville.
This includes Interstate 49 between mile markers 65 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3760 9485 3798 9451 3793 9358 3759 9356
3741 9408
TIME...MOT...LOC 2235Z 284DEG 29KT 3786 9410 3769 9434 3759 9467
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SoriaSpecial weather statement, Apr 25, 6:08 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
608 PM CDT Thu Apr 25 2024
MOZ066-077-078-089-252330-
Vernon MO-Cedar MO-Barton MO-Dade MO-
608 PM CDT Thu Apr 25 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BARTON...
SOUTHWESTERN CEDAR...SOUTHEASTERN VERNON AND WESTERN DADE COUNTIES
THROUGH 630 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sheldon, or 8 miles northeast of Lamar, moving southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stockton State Park, Stockton Lake, Lamar, Greenfield, Lockwood,
Golden City, Montevallo, Jerico Springs, Lamar Heights, Irwin,
Arcola, Umber View Heights, Milford, Olympia, Wagoner, Iantha,
Kenoma, Neola, Cedarville, and Sylvania.
This includes Interstate 49 between mile markers 64 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3751 9445 3776 9414 3764 9374 3730 9389
TIME...MOT...LOC 2307Z 298DEG 33KT 3760 9420
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SoriaSpecial weather statement, Apr 25, 6:24 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
624 PM CDT Thu Apr 25 2024
MOZ078-079-089-260015-
Cedar MO-Polk MO-Dade MO-
624 PM CDT Thu Apr 25 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CEDAR...POLK AND
NORTHEASTERN DADE COUNTIES THROUGH 715 PM CDT...
At 624 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Stockton, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bolivar, Stockton Lake, Stockton State Park, Pomme de Terre Lake,
Humansville, Polk, Pleasant Hope, Fair Play, Morrisville, Halfway,
Flemington, Aldrich, Bearcreek, Masters, Brighton, Cane Hill, Arnica,
Eudora, Goodson, and Dunnegan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3779 9319 3743 9318 3742 9319 3752 9378
3765 9378 3783 9373
TIME...MOT...LOC 2324Z 287DEG 33KT 3769 9374
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:42 AM CDT | Special Weather Statement | SGF | Jasper | 33 min |
| Apr 25, 9:49 AM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 90 min |
| Apr 25, 10:26 AM CDT | Areal Flood Advisory | SGF | Jasper, Lawrence | 6 hr |
| Apr 25, 11:02 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Apr 25, 11:34 AM CDT | Flash Flood Warning | SGF | Lawrence | 5 hr |
| Apr 25, 11:54 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 3 hr |
| Apr 25, 12:56 PM CDT | Flash Flood Warning | SGF | Christian, Stone | 4 hr |
| Apr 25, 1:59 PM CDT | Areal Flood Advisory | SGF | Christian, Greene, Lawrence | 5 hr |
| Apr 25, 2:41 PM CDT | Flash Flood Warning | SGF | Greene | 4 hr |
| Apr 25, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| Apr 25, 5:00 PM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| Apr 25, 5:08 PM CDT | Areal Flood Advisory | SGF | Jasper | 8 hr |
| Apr 25, 5:14 PM CDT | Special Weather Statement | SGF | Cedar | 31 min |
| Apr 25, 5:35 PM CDT | Special Weather Statement | SGF | Barton, Cedar, Vernon | 25 min |
| Apr 25, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 46 min |
| Apr 25, 6:03 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Apr 25, 6:08 PM CDT | Special Weather Statement | SGF | Barton, Dade | 22 min |
| Apr 25, 6:24 PM CDT | Special Weather Statement | SGF | Polk | 51 min |
| Apr 25, 6:37 PM CDT | Special Weather Statement | SGF | Dade, Greene | 53 min |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.